MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pupillary Block (2026); No Code Available (3191)
Date of Event 02/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by manufacturer? no - lens not returned.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -6.0 diopter, in the patient's left eye (os) on (b)(6) 2016.The lens was explanted on (b)(6) 2016 due to excessive vaulting, angle closure, pupillary block and elevated intraocular pressure.Additional laser peripheral iridotomies were performed.The reporter indicated they felt there was possible aqueous misdirection.The lens was not exchanged for another lens.The patient's post-op best-corrected visual acuity was 20/20.
 
Additional Manufacturer Narrative
Result: (operational problem): visual inspection of the returned product found one haptic torn.The lens was returned in liquid and there was evidence of clear surgical residue.(b)(4).
 
Additional Manufacturer Narrative
Method: (process evaluation): device history record review.Result: (no failure detected): based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within the established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Conclusion: (unable to confirm complaint): based on the complaint history, product evaluation, medical review and device history record review, work order search, a specific root cause of the event could not be determined.(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5668563
Report Number2023826-2016-00735
Device Sequence Number18869243
Product Code MTA
UDI-Device Identifier00841542103213
UDI-Public(01)00841542103213(17)171130
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2017
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/22/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/19/2016
Supplement Report FDA Received Date06/21/2016
09/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR